MAUDE Adverse Event Report: Biosense Webster Inc THERMOCOOL SMARTTOUCH SF; Cardiac Ablation Percutaneous Catheter

Biosense Webster Inc THERMOCOOL SMARTTOUCH SF; Cardiac Ablation Percutaneous Catheter
Catalog Number D134805
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cardiac Perforation (2513); Intraoperative Cardiac Injury (4855)
Date of Event 03/19/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an idvt (idiopathic ventricular tachycardia) ablation with a thermocool smarttouch sf and the patient experienced steam pop / vsd (ventricular septal defect) that required surgical intervention.It was reported that the there was a steam pop that occurred in the middle/end of the procedure.The physician stated they felt the steam pop occurred and the sc2000 ultrasound machine showed the tip of the catheter was "smokey" in that area.The medical team came off ablation right away and moved to a different location.It was originally reported that there was no injury to the patient and there were no other issues.The catheter was not replaced.Then it was discovered on (b)(6) 2026 that the patient suffered a vsd (ventricular septal defect) that was believed to have been caused by the steam pop.The patient was admitted to the hospital and the vsd was confirmed by echo.The patient underwent a vsd closure.The last known status was the patient was stable.Both rf (radiofrequency) and pfa (pulse field ablation) were used during the case.2 indifferent electrodes were used with rf.The stsf catheter was the ablation catheter used.
 
Additional Manufacturer Narrative
The product investigation was completed.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and revision of all device features were performed.Visual inspection revealed no damage or anomalies on the device.The device was connected to carto 3 system and an ablation cycle was performed, no force, magnetic, noise, temperature or impedance issues were found.Additionally, device was deflected and irrigated during the test and no issues were observed.A manufacturing record evaluation was performed for the finished device lot number: 31535591l and no internal action was found during the review.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.The instructions for use (ifu) states the following recommendations: when using the catheter with conventional systems (such as fluoroscopy or intracardiac echocardiography), with the carto¿ 3 system, careful catheter manipulation must be performed in order to avoid cardiac damage, perforation, or tamponade.Catheter advancement should be done under direct imaging guidance.Do not use excessive force to advance or withdraw the catheter when resistance is encountered.The firmness of the braided tip dictates that care must be taken to prevent perforation of the heart.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
Cardiac Ablation Percutaneous Catheter
Manufacturer (Section D)
Biosense Webster Inc
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
Biosense Webster Inc (Juarez)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
katie seppa
31 technology dr
irvine, CA 92618
+1(513)337-8052
MDR Report Key50073268
Report Number3013300026-2026-02436
Device Sequence Number21362602
Product Code LPB
UDI-Device Identifier10846835010183
UDI-Public(01)10846835010183(17)280121(10)31535591L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Type of Report Initial
Report Date (Section B) 07/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134805
Device Lot Number31535591L
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/07/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2026
Initial Report FDA Received Date07/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient SexUnknown